Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 6, 2011, 4:05 AM EST. It took effect at Jan 6, 2011, 7:00 AM EST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2011, 4:05 AM EST (09:05 UTC)
- In effect from
- Jan 6, 2011, 7:00 AM EST
- Expired
- Jan 7, 2011, 11:00 AM EST
- In force
- 28 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
444 WHUS73 KAPX 060905 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EST THU JAN 6 2011 LMZ323-342-344>346-LSZ321-061715- /O.NEW.KAPX.SC.Y.0004.110106T1200Z-110107T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 405 AM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
465 WHUS73 KAPX 061558 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 AM EST THU JAN 6 2011 LHZ345-347>349-LMZ341-062200- /O.EXA.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1058 AM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-LSZ321-062200- /O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1058 AM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
390 WHUS73 KAPX 062036 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EST THU JAN 6 2011 LHZ345-347>349-LMZ323-341-342-344>346-LSZ321-070500- /O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 336 PM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
895 WHUS73 KAPX 070344 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EST THU JAN 6 2011 LHZ347-348-071000- /O.UPG.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ /O.NEW.KAPX.GL.W.0035.110107T0344Z-110107T1000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1044 PM EST THU JAN 6 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-349-LMZ323-341-342-344>346-LSZ321-071000- /O.CON.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1044 PM EST THU JAN 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
039 WHUS73 KAPX 070906 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EST FRI JAN 7 2011 LHZ347-348-071600- /O.CAN.KAPX.GL.W.0035.000000T0000Z-110107T1000Z/ /O.EXB.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-LMZ341-LSZ321-071015- /O.CAN.KAPX.SC.Y.0004.000000T0000Z-110107T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ323-342-344>346-071600- /O.EXT.KAPX.SC.Y.0004.000000T0000Z-110107T1600Z/ STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 AM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 12:09 AM EST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 6, 12:09 AM EST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1209 AM EST THU JAN 6 2011 .SYNOPSIS.../ISSUED AT 357 PM/ A WEAK SYSTEM DROPPING OUT OF CENTRAL CANADA...WILL MOVE INTO THE NORTHERN GREAT LAKES TONIGHT. THIS SYSTEM WILL MOVE INTO LAKE HURON FRIDAY...AND REMAIN NEARLY STATIONARY OVER THE EASTERN LAKES THROUGH THE WEEKEND. THIS PATTERN WILL GENERATE WIDESPREAD SNOW OVER THE STATE...TONIGHT THROUGH SATURDAY. WINDS WILL TREND NORTHERLY SUNDAY...AS THE STORM SYSTEM MOVES TOWARD THE NORTH ATLANTIC. THIS PATTERN WILL CONFINE LAKE SNOWS...TO THE LAKE MICHIGAN AND LAKE HURON SHORELINES THROUGH MONDAY. SWR && .SHORT TERM.../ISSUED AT 1004 PM/...TONIGHT WITH THE 500 MB SHORTWAVE TROUGH PREPARING TO CROSS LAKE MICHIGAN, WE ARE SEEING THE LIGHT SNOW THAT HAS BEEN IN WISCONSIN MOST OF THE EVENING. THIS IS ALSO BEGINNING TO GET ENHANCED BY THE LAKE AS WELL. A LITTLE MORE TO THE EAST, THERE IS STILL A DECK OF HIGH/MIDDLE CLOUDS THAT WITH NO LOW LEVEL CLOUD COVER. THIS IS ALLOWING OUR TEMPERATURES TO FALL SLOWLY UNDER THE LIGHT SOUTHERLY FLOW. AS THE LOW CLOUDS ASSOCIATED WITH THE 500 MB SHORT WAVE MOVE INTO THE REGION, THEN THE TEMPERATURES SHOULD LEVEL OFF OR SLOWLY RISE OVERNIGHT. SO HAVE ADJUSTED THE LOWS DOWNWARD SLIGHTLY TO TAKE THIS INTO ACCOUNT AND HAVE ADJUSTED THE WIND SPEEDS DOWN AS WELL. WITH THE SNOW JUST STARTING WILL LEAVE THE SNOW AMOUNTS ALONE AS THE AMOUNTS LOOK GOOD VERSUS WHAT IS HAPPENING NOW. JSL && .LONG TERM.../ISSUED AT 357 PM/...THURSDAY AND BEYOND INTERESTING...ALBEIT AWFULLY CHALLENGING...FORECAST THROUGH THE FIRST HALF OF THE WEEKEND AS CURRENT EASTERN QUEBEC SHORTWAVE ROTATES BACK WESTWARD...EVENTUALLY DROPPING SOUTH THROUGH NORTHERN MICHIGAN FRIDAY. THIS...AND LEAD SOUTHEAST PROPAGATING SHORTWAVE ON THURSDAY..SETS UP A MYRIAD OF LAKE ENHANCED/INDUCED SNOW FORECAST CONCERNS INTO THIS WEEKEND. THURSDAY AND THURSDAY NIGHT...SURFACE TROUGH CONNECTED TO DEEPENING GEORGIAN BAY LOW PRESSURE EXPECTED TO SLIDE THROUGH THE AREA EARLY THURSDAY...BRINGING SOME GENERAL LIGHT SNOW AND SNOW SHOWERS (UNDER AN INCH ACCUMULATION). ATTENTION QUICKLY DIRECTED TO BEGINNINGS OF WHAT COULD BE A RATHER HEALTHY LAKE INDUCED SNOW EVENT AS CAA INTENSIFIES WITH APPROACH OF LEAD SOUTHERN CANADA SHORTWAVE. MORNING DELTA T/S IN THE MID TEEN INCREASE TO NEAR 20C THURSDAY NIGHT...SETTING UP OUTSTANDING OVER-WATER INSTABILITY. FLOW LOCKS IN NORTHWESTERLY QUICKLY THURSDAY MORNING...PERHAPS BACKING MORE WESTERLY LATE THURSDAY NIGHT WITH APPROACH OF PRIMARY WAVE. OVERALL SYNOPTIC SUPPORT QUITE WAVERING THROUGH THE DURATION...WITH QUICK SUBSIDENCE (AND CORRESPONDING DROP IN INVERSION LEVELS) THURSDAY MORNING...FOLLOWED BY SLUG OF GOOD MID LEVEL -DIVQ SUPPORT DURING THE AFTERNOON...WITH MORE SUBSIDENCE TAKING HOLD THURSDAY EVENING. AS ONE WOULD EXPECT...SYNOPTIC MOISTURE SUPPORT VARIES WITH PASSAGE OF AFOREMENTIONED WAVES...BUT OVERALL REMAINS ADEQUATE THROUGH THE DURATION (>60 PERCENT). 1000MB-850MB STREAMLINE WIND ANALYSIS SHOWS OUTSTANDING CONNECTION WITH LAKE SUPERIOR...PERHAPS NEGATING ANY MOISTURE DEFICIENCIES OVER NORTHERN LAKE MICHIGAN. SAME STREAMLINE ANALYSIS...OVERLAID WITH DIVERGENCE FIELDS...CONTINUES TO SHOW BULLS EYE OF GREATEST ACTIVITY OVER ANTRIM...KALKASKA...AND NORTHWEST GRAND TRAVERSE COUNTIES OVER NORTHERN LOWER MICHIGAN...AND ACROSS ALGER COUNTY OVER UPPER MICHIGAN. WILL NOT GO OVERBOARD WITH AMOUNTS...ESPECIALLY IN LIEU OF VARYING "DEGREES" OF SYNOPTIC SUPPORT...BUT DID PAINT AN AREA OF 3 TO 6 INCHES IN NORTHERN KALKASKA COUNTY THROUGH THURSDAY NIGHT...WITH A GENERAL 1 TO 3 INCHES WEST OF INTERSTATE 75 IN FAVORED NORTHWEST FLOW AREAS OF BOTH PENINSULAS. FRIDAY AND FRIDAY NIGHT...CLOSED LOW AND ASSOCIATED BULLS EYE OF MID LEVEL SUPPORT DROP SOUTH THROUGH NORTHERN MICHIGAN FRIDAY AFTERNOON AND EVENING. DYNAMICS ALONE SUPPORT INHERITED NUMEROUS SNOW SHOWER WORDING ACROSS MUCH OF THE AREA FRIDAY. FROM A LAKE STANDPOINT... THERMODYNAMICS LITERALLY GO THROUGH THE ROOF...WITH LAKE INDUCED EQUILIBRIUM LEVELS APPROACHING 13KFT (700MB TEMPERATURES DROPPING TO NEAR -25C HELPING THE CAUSE) AND LAKE INDUCED CAPE EXCEEDING 500 J/KG. ADDITIONAL SUPPORTING FOR HEAVY SNOW EVIDENT IN GOOD OMEGA PEGGED THROUGH THE DGZ...AND DESPITE THE INCREASING COLD...MUCH OF THE DGZ ABOVE THE CLOUD BASE. FROM A KINEMATIC PERSPECTIVE HOWEVER...CONDITIONS APPEAR MUCH MORE UNFAVORABLE...WITH WIND FIELDS DROPPING SUB 10 KNOTS AND CORRESPONDING CONVECTIVE LAYER BULK SHEAR VALUES ONLY RANGING FROM 2 TO 10 KNOTS. DESPITE EXCELLENT INSTABILITY AND MOISTURE PROGS...ABOVE WINDS COULD SIGNIFICANTLY DISRUPT MOISTURE FLUX FROM THE OPEN WATERS AS WELL AS GOOD BANDING STRUCTURES. KINDA ENVISION A MORE BLOTCHY APPEARANCE TO SNOW SHOWERS ON FRIDAY AND FRIDAY EVENING...WITH PERHAPS SOME SHORT DURATION VERY HEAVY SNOWFALL RATES (YOU KNOW...OVER AN INCH PER HOUR THAT LAST ONLY 5 TO 10 MINUTES). GIVEN ABOVE...WITH BACKING WINDS MORE WESTERLY AHEAD OF SOUTHWARD DROPPING LAKE ENHANCED...SYNOPTIC INDUCED SURFACE TROUGH...HAVE GONE AHEAD AND BUMPED ACCUMULATIONS TO 2 TO 4 INCHES IN FAVORED WNW FLOW AREAS OF NORTHWEST LOWER MICHIGAN. FURTHER NORTH...ENHANCED CONVERGENCE ALONG SAID SURFACE TROUGH MAY BRING SOME EARLY HEAVY SNOW TO NORTHWEST CHIPPEWA...BUT QUICK BACKING OF WINDS TO NORTHEASTERLY BEHIND ITS PASSAGE SHOULD PREVENT MUCH SIGNIFICANT ACCUMULATION. TROUGH AXIS DROPS SOUTH THROUGH THE AREA BY EARLY SATURDAY MORNING...BACKING WINDS NNE ACROSS THE AREA AND CONFINING BEST SNOWS TO THE IMMEDIATE LAKE MICHIGAN SHORELINE WEST OF TVC. REST OF THE FORECAST...RATHER QUIET PERIOD OF WEATHER EXPECTED (AS IT LOOKS NOW) WITH BROAD TROUGHINESS REMAINING OVER THE NORTHERN CONUS...AND ACTIVE STORM TRACK REMAINING WELL TO OUR SOUTH. ENOUGH COLD AIR TO RESULT IN PERIODS OF LAKE INDUCED FLURRIES/VERY LIGHT SNOW SHOWERS THROUGH EARLY NEXT WEEK...BUT WITH NO SIGNIFICANT ACCUMULATIONS. BRIEF COLD SHOT FRIDAY INTO SATURDAY...WITH HIGHS IN THE TEENS TO MIDDLE 20S...WILL BE FOLLOWED BY SLOW MODERATION AS SIGNIFICANT COLD AIR SOURCE IS DRAINED...WITH HIGHS WELL INTO THE 20S TO ROUND OUT THE PERIOD. MSB && .MARINE.../ISSUED AT 357 PM/ MARINE...A WEAK CLIPPER SYSTEM WILL CROSS THE AREA TONIGHT...THEN STRENGTHEN A BIT AS IT MOVES EAST OF THE REGION THURSDAY. WINDS WILL BE LIGHT SOUTHWESTERLY THIS EVENING...QUICKLY VEERING NORTHWESTERLY BEHIND SURFACE TROUGH PASSAGE LATER TONIGHT AND THURSDAY MORNING. NW WINDS WILL PICK UP SOMEWHAT ON THURSDAY...AND SMALL CRAFT ADVISORIES CAN BE EXPECTED ON SOME OF THE NEARSHORE WATERS...ESPECIALLY ACROSS LAKE MICHIGAN. JZ/MSB && .AVIATION.../ISSUED AT 1159 PM/...VALID FOR 06Z TAFS THE SFC LOW IS MOVING INTO THE REGION. TVC IS SEEING SOME OF THE SNOW NOW WITH THE VSBY FALLING TO IFR. PLN IS STILL WITH JUST MID CLOUDS, AS THE MAIN MOISTURE ISN'T THERE YET, BUT THE SW FLOW AHEAD OF THIS SYSTEM WILL HELP TO GATHER MOISTURE FROM LAKE MICHIGAN AND ENHANCE THE SNOW ESPECIALLY NEAR PLN. APN WILL HAVE TO WAIT SOME TIME UNTIL THE SYSTEM GETS THERE. AS THE SNOW MOVES IN WILL SEE A SLOW DETERIORATION OF THE CIGS AND VSBY WITH MVFR BEING PREDOMINANT IN THE VSBY AND PROBABLY IFR FOR THE CIGS. WINDS BY THURSDAY MORNING WILL BE OUT OF THE NW AND WILL AGAIN PRODUCE SNOW IN TVC, WITH THE SNOW IN THE VCNTY OF PLN AND APN AS THE SNOW BANDS FORM NEARBY. JSL && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jan 5, 4:04 PM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EST WED JAN 5 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED IN MOST OF MICHIGAN. HOWEVER...MODERATE ACCUMULATIONS WILL BE FOUND IN PORTIONS OF EASTERN UPPER MICHIGAN AS WELL AS ALONG THE IMMEDIATE LAKE MICHIGAN SHORELINE COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LAKE EFFECT SNOW SHOWERS WILL BE WIDESPREAD IN THE CLASSIC SNOWBELTS OF NORTHERN MICHIGAN THURSDAY INTO FRIDAY NIGHT. LIGHT TO MODERATE ACCUMULATIONS ARE EXPECTED...MAINLY THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:17 PM EST | Lake Effect Snow Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee | 3 days |
| Jan 6, 2:17 PM EST | Lake Effect Snow Advisory | APX | Cheboygan, Crawford, Emmet, Missaukee, Otsego, Presque Isle and 2 more | 38 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.